Alert archive / Maine / Heat Advisories in 2021
Heat Advisory 9, NWS Gray, ME
NWS Gray, ME issued this heat advisory at Aug 25, 2021, 3:13 PM EDT for 10 counties in Maine; 8 counties in New Hampshire. It took effect at Aug 26, 2021, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 3:13 PM EDT (19:13 UTC)
- In effect from
- Aug 26, 2021, 12:00 PM EDT
- Expired
- Aug 26, 2021, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 39 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS71 KGYX 251913 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 313 PM EDT Wed Aug 25 2021 MEZ018-019-023-024-NHZ007-008-010>015-260315- /O.NEW.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/ Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 313 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 100 expected. * WHERE...Portions of central and southern New Hampshire and and southwest Maine. * WHEN...From noon to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures overnight tonight and again Thursday night will struggle to fall much below 70 degrees if at all. This will make recovery from the dangerous daytime heat more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Legro
4 follow-up statements
045 WWUS71 KGYX 260230 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 1030 PM EDT Wed Aug 25 2021 MEZ018-019-023-024-NHZ007-008-010>015-261030- /O.CON.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/ Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 1030 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... * WHAT...Heat index values up to 100 expected. * WHERE...Portions of central and southern New Hampshire and and southwest Maine. * WHEN...From noon to 8 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures overnight tonight and again Thursday night will struggle to fall much below 70 degrees if at all. This will make recovery from the dangerous daytime heat more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
485 WWUS71 KGYX 260724 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 324 AM EDT Thu Aug 26 2021 MEZ012>014-020>022-025-026-033-NHZ006-009-270000- /O.EXA.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/ Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin- Kennebec-Interior Waldo-Sagadahoc-Lincoln- Interior Cumberland Highlands-Southern Carroll-Belknap- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Laconia, Gilford, and Meredith 324 AM EDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Portions of central and northern New Hampshire and south central, southwest and western Maine. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures overnight tonight will struggle to fall much below 70 degrees, if at all. This will make recovery from the dangerous daytime heat more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MEZ018-019-023-024-NHZ007-008-010>015-270000- /O.CON.KGYX.HT.Y.0009.210826T1600Z-210827T0000Z/ Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Sullivan-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 324 AM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Portions of central and southern New Hampshire and and southwest Maine. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures overnight tonight will struggle to fall much below 70 degrees, if at all. This will make recovery from the dangerous daytime heat more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
728 WWUS71 KGYX 261912 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 312 PM EDT Thu Aug 26 2021 MEZ012>014-018>026-033-NHZ006>015-270000- /O.CON.KGYX.HT.Y.0009.000000T0000Z-210827T0000Z/ Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Interior Cumberland Highlands-Southern Carroll-Sullivan-Merrimack- Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 312 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values around 100. * WHERE...Portions of central, northern and southern New Hampshire and south central, southwest and western Maine. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Temperatures over much of the area are expected to remain in the 70s for much of the night. There will be little opportunity for recovery from the dangerous heat today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Legro
582 WWUS71 KGYX 270002 NPWGYX URGENT - WEATHER MESSAGE National Weather Service Gray ME 802 PM EDT Thu Aug 26 2021 MEZ012>014-018>026-033-NHZ006>015-270115- /O.EXP.KGYX.HT.Y.0009.000000T0000Z-210827T0000Z/ Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Interior Cumberland Highlands-Southern Carroll-Sullivan-Merrimack- Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- Including the cities of Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon, New Vineyard, Temple, Wilton, Chesterville, Jay, Athens, Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison, Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, New Gloucester, Gray, North Windham, Gorham, Greene, Lewiston, Sabattus, Wales, Minot, Turner, Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro, Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco, Old Orchard Beach, Kittery, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Bridgton, Harrison, Naples, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 802 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY HAS EXPIRED... One more warm and muggy night is still expected, but heat indices have fallen mostly into the 80s this evening. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this heat advisory went out at Aug 25, 8:58 AM EDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 8:58 AM EDT, 6 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 858 AM EDT Wed Aug 25 2021 .SYNOPSIS... Very warm and humid conditions continue through Thursday before a cold front ushers in a cooler and drier Canadian airmass for Friday. Onshore flow develops this weekend with cloudy and cool conditions expected with a chance of showers and perhaps some fog. Another cold front may approach for Monday with a chance of showers and thunderstorms. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Update...Based on morning sounding I have increased high temps by a degree or two across much of the forecast area. A steep but shallow low level inversion is present...but a residual mixed layer exists up to 800 mb. We should have no problem mixing that shallow inversion out and mixing down temps from 850-800 mb. That gives pretty widespread highs in the lower 90s S of the mtns...very much in line with latest MOS guidance. Still expecting that lower dewpoints than recently will keep heat index values below 95 and thus no heat advisory. Previous Discussion... What patchy fog develops outside the CT Valley this morning will quickly diminish through the early morning hours. Today will be hot and humid, with a veil of high level cirrus traversing the CWA. Temperatures will quickly climb into the upper 80s to around 90 for much of the coastal plain and valley locations in NH. Dew temps are expected to remain in the low to mid 60s today, keeping heat index values close to the temp value. The exception may be a few spikes along the coast due to a moist seabreeze advancing inland this afternoon. Can't rule out a few cu developing w/ some moisture in the mid levels, but otherwise a mostly sunny day. As mentioned by day crew, HRRR Smoke guidance also suggests the presence of some smoke in the mid levels today, adding to the already hazy/milky cast of cirrus. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Fog develops again in the common valley locations and coastal waters, but with less coverage than Tues night. Mostly clear skies and calm winds will let temperatures slacken a bit, but not a optimal rad cooling night. Focus for the afternoon will be the heat and approaching cold front. Trends continue to bring hot and humid conditions to ME and NH for Thursday, with the chance for heat index values to approach 100F in some locations. Warmest temps combined with highest dewpoint temps will be inland from the immediate coast to the foothills, and roughly south of Waterville, ME. Thursday will likely require heat headlines, but decided to hold off for now in collaboration w/ neighboring areas. Not too worried about cloud cover associated w/ the cold front spoiling temps, especially due to late timing and lack of moisture depth. Cold front passage isn't too strong, but it will be nearing the CWA during peak heating. This will bring the chance of showers and thunderstorms across the western mtns in the afternoon, with some remaining showers and thunder developing into the coastal plain by late afternoon. Shear continues to be out of line w/ the area of greatest instability, thus not sold on severe chances at this time. There could be some gusty winds that accompany stronger cells; given good low and mid lapse rates that support pulse storms along the front. Moisture is also left to be desired. For now, continued to keep storms out of the immediate coast as a current guidance has the best forcing reaching the coastal communities after max instability. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 00z deterministic model output and latest ensemble information continues to be in reasonably good agreement in sweeping a cold front offshore Thursday evening bringing an end to the hot and humid conditions. Any shower and thunderstorm activity associated with the front will dissipate with loss of daytime heating early in the evening. Friday will feature cooler temperatures and much drier dewpoint values. Cannot rule out a shower across extreme southern NH in association with a weak short wave passage but the vast majority of the day will be dry. High pressure further builds southward into the forecast area Friday night with cool low temperatures expected. However, overrunning warmer air aloft may result in an increase in cloudiness later at night keeping temperatures up just a bit. Further warm and moist overrunning looks to take place Saturday and possibly into Sunday. This could set the stage for a rather gloomy weekend with occasional showers and/or drizzle and cool high temperatures with onshore winds. Have made some forecast changes toward the pessimistic side with this forecast package by increasing PoPs some and lowering high temperatures. However, did not go as high on PoPs and as low on temperatures as some deterministic models are advertising (some have highs in the 50s Sat and Sun with light rain, slow clouds, and drizzle). May happen, but would like to step toward it given some uncertainty in how the pattern will develop. Thereafter, a cold front looks to approach for Monday after the low level cool airmass gets kicked out. Chance for showers and thunderstorms then, but uncertainty exists on speed of front and exit of cool high pressure and associated onshore flow. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... Short Term...VFR. Some patchy fog will dissipate after sunrise, namely KHIE and KLEB. A southerly wind shift associated with a sea breeze moves in this afternoon at KPWM and KPSM. Patchy fog will again be possible tonight in the CT valley and along the coast in vicinity of KRKD. Smoke may also be observed at KHIE this afternoon. MVFR will be possible amid the western mtns with showers and thunderstorms Thursday afternoon, along with a westerly wind shift late. Long Term... VFR conditions look to dominate Thursday night and Friday with some valley fog possible at night. Still some uncertainty in how the pattern will develop this weekend, but it's possible that low clouds, light rain or drizzle, and some fog will be possible both Saturday and Sunday as moist onshore flow develops. && .MARINE... Short Term...Below SCA conditions expected. Main item will be patchy to areas of dense fog this morning, and again tonight through Thursday as a humid airmass remains over the area. Long Term... Southwesterly winds will freshen to near 20kts late Thursday ahead of an approaching cold front. Conditions ease late Thursday night and Friday as the front crosses the waters. Northeasterly winds will then freshen to near SCA criteria Friday night and early Saturday. High pressure to our north will turn winds to an easterly direction Saturday and Sunday with the possibility of fog developing. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro
Hazardous weather outlook, Aug 25, 3:38 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 338 AM EDT Wed Aug 25 2021 MEZ012>014-018>021-023>026-033-NHZ004>015-260745- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Coastal York- Coastal Cumberland-Sagadahoc-Lincoln-Interior Cumberland Highlands- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 338 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Heat indices will be in the lower 90s at most locations today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. High temperatures in the upper 80s to low 90s on Thursday, combined with humidity, will likely produce heat index values in the mid to upper 90s during the late morning and afternoon hours. Heat advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-022-027-028-NHZ001>003-260745- Northern Oxford-Northern Franklin-Central Somerset-Interior Waldo- Knox-Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- 338 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-260745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 338 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in Maine, 2021Heat Advisories in New Hampshire, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.